Aa
A
A
Close
Avatar universal
opiate withdrawl symptoms that typical google search doesn't tell you about
I have some insight/experience into this topic but I'd love see the communities input as well for other people who want to know!
1. Dilated pupils - so dilated I looked like I was high on uppers and it made the light hurt my eyes!
2. Break outs! After 8 years of using when I quit cold turkey my back and chest broke out severely for a few months - I guess from the toxins getting out of my body?
3. An ACUTE sense of surroundings - like almost paranoia! Seeing stuff in my peripheral vision and any little noise while I'm sleeping wakes me up startled
4. Stupidity & clarity - as I taper lower I feel more clarity but with random "brain farts" - feeling smarter and dumber all within moments of each other.
5. (For women only) - After 8 years of using since I was 15 and quit cold turkey I also didn't have a period for at least 4 months.
That's all I can think of at the moment but... since I'm detoxing a second time (tapering off suboxone) I'm sure I'll think of more as the days progress. That's why I'd love any community input - to refresh my memory and tell me and others about other things to expect besides the typical answer (diarrhea, sweats, restless aching legs, sleepless nights, irritability etc.)
Cancel
5 Answers
Page 1 of 1
317787 tn?1473362051
Thank you so much for sharing this. My husband is being rapidly withdrawn from his pain medications that he has been on for 12 years. He did nothing wrong. It is the new govt regulations. The govt is now going to decide when someone can get pain medication, who can prescribe it and also how much.
I want to help but all I do is irritate him. He says everything hurts. His normal pains are amplified and he has new pains. His normal is both knees and his back. Now his teeth, ears, head is hurting. I don't know what to do for him.
Thank you for sharing
D
Comment
Cancel
Comment
Avatar universal
Just don't take his irritability personally you may have to just stay out of his way for a while. Irritability is sooo common and very real but it's not you. And yes he will probably hurt everywhere I used to say even my hair hurt. I'm sorry you are going through this. I have taken Paxil for the irritability and Neurontin for restless legs associated with opiate withdrawal. I don't take anything addictive for the irritability because I've had an addiction problem but those two things may be helpful and easier for him to get. I'm still in the process of tapering off meds but if there's anything I can help with please feel free to message me. If you believe in prayer I would say that's one thing you can do to help him.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
It really messes with hormones...  I have pimples on my shoulders and head 17 weeks in.  
Comment
Cancel
Comment
Avatar universal
Yes! Why??? I'm turned on more than ever but then irritable and my skin feels oily - like I'm pms'ing 24/7. Sooo frustrating to have my sex drive back but to feel so cranky too!
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
317787 tn?1473362051
I'm sorry, he is having awful leg pains. Cramps really bad. I thought magnesium would help. Thank you for posting
Comment
Cancel
Comment
Avatar universal
Neurontin also known as gabapentin helped me more than I ever thought it would for leg pains and not even a high dose - wonder if he could get that? It's not an opiate.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
7163794 tn?1457370413
I know this probably sounds goofy, but I had RLS so bad during withdrawls it was driving me crazy.  My husband went and bought me these really, really tight (ugly as sin) diabetic knee highs to wear when I was in bed.  I have to say, they did help tremendously with getting some relief so I could lay still for awhile.  Just a suggestion.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1326856 tn?1499710042
I was a user for 15 plus yrs...on 14 months clean now...I can 2nd the break outs...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Addiction: Substance Abuse Community Resources
Top Addiction Answerers
495284 tn?1333897642
Blank
City of Dominatrix, MN
Avatar universal
Blank
phoenix, AZ
3197167 tn?1348972206
Blank
406584 tn?1399591666
Blank
7163794 tn?1457370413
Blank
New Orleans, LA
3060903 tn?1398568723
Blank
Other